This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Serious. These medicines may interact and cause very harmful effects. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
Natisedine, quinidine and telithromycin can affect your heart's rhythm. Natisedine, which also contains a medicine called phenobarbital, can speed up how quickly your liver processes telithromycin.
What might happen:
Taking natisedine or quinidine with telithromycin can affect your heart's rhythm and may increase your risk of an irregular heartbeat, which may be life-threatening. Taking natisedine may also prevent your telithromycin from working.
What you should do about this interaction:
Contact your healthcare professionals (e.g doctor or pharmacist) about taking these medications together. Let your doctor know right away if you notice an irregular heartbeat or have dizziness or fainting episodes or if your condition does not improve.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Ketek (telithromycin) UK summary of product characteristics. Sanofi-Aventis June 2, 2009.
2.Ketek (telithromycin) US prescribing information. Sanofi-Aventis U.S. LLC December, 2010.
3.Woosley RL, Romero KA. www.Crediblemeds.org, QTdrugs List, AZCERT, Inc. 1822 Innovation Park Dr., Oro Valley, AZ 85755. November 17, 2015.
4.Drew BJ, Ackerman MJ, Funk M, Gibler WB, Kligfield P, Menon V, Philippides GJ, Roden DM, Zareba W. Prevention of torsade de pointes in hospital settings: a scientific statement from the American Heart Association and the American College of Cardiology Foundation. J Am Coll Cardiol 2010 Mar 2;55(9):934-47.